Kentucky, 2008Damaging Wind in Kentucky, July 7, 2008
July 7, 2008 · NWS LMK · 1 event in 1 county or zone
An isolated thunderstorm over Monroe County, KY produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm over Monroe County, KY produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 7, 12:14 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 7, 12:14 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
214 PM EDT MON JUL 7 2008
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
AN UNSETTLED WEATHER PATTERN WILL REMAIN OVER THE REGION THROUGH THE
FORECAST PERIOD. WIDESPREAD PRECIPITATION CURRENTLY AFFECTING MUCH
OF THE WESTERN PORTIONS OF THE FORECAST AREA WITH DIMINISH THROUGH
THE AFTERNOON AND DRYING CONDITIONS WILL RETURN FOR TONIGHT. CLOUD
COVER WILL REMAIN OVER THE AREA HELPING TO KEEP OVERNIGHT LOW
TEMPERATURES WARMER THAN NORMAL WITH LOW TEMPERATURES MAINLY IN THE
UPPER 60S AND LOW 70S. DUE TO RAINFALL TODAY AND A VERY MOIST
ATMOSPHERE...MORNING FOG AND HAZE WILL BE LIKELY FROM BOWLING GREEN
TO LOUISVILLE AND ACROSS SOUTH CENTRAL INDIANA AS WELL AS POINTS
WEST.
CONDITIONS WILL REMAIN DRY TUESDAY MORNING BEFORE A SLOW MOVING
FRONTAL SYSTEM BEGINS TO DIP SOUTHWARD AND INCREASES CHANCES FOR
PRECIPITATION ACROSS THE FORECAST AREA. AFTERNOON HIGH TEMPERATURES
WILL CONTINUE TO BE WARM AS HIGH PRESSURE CONTINUES AHEAD OF STORM
SYSTEM AND WARM AIR ADVECTION CONTINUES AHEAD OF THE COLD FRONT.
EXPECT HIGH TEMPERATURES IN THE LOW 90S IN MOST LOCATIONS. A BETTER
CHANCE FOR PRECIPITATION WILL OCCUR TUESDAY NIGHT AS THE COLD FRONT
MOVES SOUTHWARD AND SHORTWAVE ENERGY MIGRATES THROUGH WESTERLY FLOW.
COLD FRONT WILL STALL ACROSS THE REGION...MAINLY ALONG THE OHIO
RIVER...AND TRAINING PRECIPITATION COULD BECOME A CONCERN BY TUESDAY
NIGHT INTO WEDNESDAY. OVERNIGHT LOW TEMPERATURES WILL AGAIN REMAIN
FAIRLY WARM AS CLOUD COVER INSULATES THE REGION.
.LONG TERM (WEDNESDAY THROUGH MONDAY)...
FRONTAL BOUNDARY TO CONTINUE TO TRACK SOUTH THROUGH KENTUCKY
WEDNESDAY WITH SHOWERS AND THUNDERSTORMS LIKELY THROUGH MOST OF THE
DAY. TAPERING OFF OF PRECIPITATION SHOULD BEGIN ACROSS THE NORTH BY
EARLY EVENING...WITH THE SOUTH DRYING OUT OVERNIGHT. PRIMARILY ZONAL
FLOW DEVELOPS BY EARLY THURSDAY AND REMAINS OVER THE REGION INTO THE
EARLY PART OF NEXT WEEK. THIS SHOULD MEAN MOSTLY DRY WEATHER AND
NEAR NORMAL TEMPERATURES...WITH HIGHS IN THE UPPER 80S TO LOWER 90S
AND LOWS IN THE MID 60S TO AROUND 70 DEGREES. THE ONLY THREAT TO THE
WEATHER BEING DRY THROUGHOUT THE WEEKEND IS A WEAK FRONT THAT MOVES
THROUGH SATURDAY/SUNDAY. FOR NOW WILL LEAVE THE FORECAST DRY AS THE
FORCING AND MOISTURE APPEAR TO BE LIMITED CONSIDERING THE LOW
PRESSURE SYSTEM ASSOCIATED WITH THE FRONT IS EXPECTED TO REMAIN
ACROSS SOUTHERN CANADA.
.AVIATION (18Z TAFS)...
SHOWERS AND THUNDERSTORMS CONTINUE MAINLY WEST OF INTERSTATE 65 AND
STAYING WEST OF SDF AND LEX...ALTHOUGH A FEW SHOWERS MAY AFFECT SDF
THROUGH LATE AFTERNOON. VISBYS MAY BE REDUCED AT TIMES TO AROUND 4SM
BUT THE THUNDERSTORM THREAT APPEARS TO BE DIMINISHING. BWG MAY STILL
ENCOUNTER THUNDERSTORMS THROUGH LATE AFTERNOON AS A LINE OF SHOWERS
AND THUNDERSTORMS CURRENTLY TO THE NORTH CONTINUES TO TRACK
SOUTHWARD THE NEXT FEW HOURS. CONDITIONS WILL DRY OUT THIS EVENING
LEAVING ONLY CLOUDY SKIES OVERNIGHT.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
SHORT TERM...LS
LONG TERM....MACZKO
AVIATION.....LS
Hazardous weather outlook, Jul 7, 12:33 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 PM EDT MON JUL 7 2008
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-081845-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
233 PM EDT MON JUL 7 2008 /133 PM CDT MON JUL 7 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT AND TUESDAY.
SHOWERS AND THUNDERSTORMS WILL DIMINISH THIS EVENING. DRY
CONDITIONS CAN BE EXPECTED TONIGHT THROUGH TUESDAY MORNING. A COLD
FRONT WILL BEGIN TO SAG SOUTHWARD TUESDAY AFTERNOON AND A CHANCE
FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL RETURN TO CENTRAL
KENTUCKY AND SOUTH CENTRAL INDIANA. HEAVY RAIN AND DANGEROUS
LIGHTNING WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT.
.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA WEDNESDAY
BEFORE COMING TO AN END NORTH TO SOUTH WEDNESDAY NIGHT. ALONG WITH
DANGEROUS LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE
POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF GUSTY
WINDS...INTENSE RAINFALL OR HAIL TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
In the hours before
Special weather statement, Jul 7, 8:44 AM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 AM EDT MON JUL 7 2008
INZ090-KYZ025-030-071645-
HARRISON IN-MEADE KY-JEFFERSON KY-
INCLUDING THE CITIES OF...CORYDON...BRANDENBURG...LOUISVILLE
1044 AM EDT MON JUL 7 2008
...THUNDERSTORMS TO BRING PERIODS OF MODERATE TO HEAVY RAINFALL...
THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH SOUTH CENTRAL INDIANA
AND INTO NORTH CENTRAL KENTUCKY OVER THE NEXT SEVERAL HOURS. IN
ADDITION TO FREQUENT DANGEROUS LIGHTNING...THESE THUNDERSTORMS
WILL CONTAIN PERIODS OF MODERATE TO HEAVY RAINFALL. RAINFALL RATES
OF UP TO ONE INCH PER HOUR WILL LIKELY OCCUR AT TIMES...ESPECIALLY
OVER HARRISON AND MEADE COUNTIES. PONDING OF WATER ON ROADWAYS AND
LOW LYING POOR DRAINAGE AREAS WILL BE POSSIBLE IN THE HEAVIEST OF
SHOWERS.
Special weather statement, Jul 7, 9:31 AM CST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1131 AM EDT MON JUL 7 2008
KYZ023-024-071745-
HANCOCK KY-BRECKINRIDGE KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG
1031 AM CDT MON JUL 7 2008
...THUNDERSTORMS TO BRING PERIODS OF MODERATE TO HEAVY RAINFALL...
THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH CENTRAL KENTUCKY OVER
THE NEXT SEVERAL HOURS. IN ADDITION TO FREQUENT DANGEROUS
LIGHTNING...THESE THUNDERSTORMS WILL CONTAIN PERIODS OF MODERATE
TO HEAVY RAINFALL WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR
OCCURRING AT TIMES. PONDING OF WATER ON ROADWAYS AND LOW LYING POOR
DRAINAGE AREAS WILL BE POSSIBLE IN THE HEAVIEST OF SHOWERS.
Special weather statement, Jul 7, 10:10 AM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1210 PM EDT MON JUL 7 2008
KYZ045-053-071815-
NELSON KY-LARUE KY-
INCLUDING THE CITIES OF...BARDSTOWN...HODGENVILLE
1210 PM EDT MON JUL 7 2008
...THUNDERSTORMS TO BRING PERIODS OF MODERATE TO HEAVY RAINFALL...
THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH CENTRAL KENTUCKY
THROUGH 2PM EDT. IN ADDITION TO FREQUENT DANGEROUS LIGHTNING...THESE
THUNDERSTORMS WILL CONTAIN PERIODS OF MODERATE TO HEAVY RAINFALL
WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR OCCURRING AT TIMES.
PONDING OF WATER ON ROADWAYS AND LOW LYING POOR DRAINAGE AREAS
WILL BE POSSIBLE IN THE HEAVIEST OF SHOWERS.
Special weather statement, Jul 7, 1:38 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM EDT MON JUL 7 2008
KYZ073-075-081-072015-
ALLEN-CUMBERLAND-MONROE-
238 PM CDT MON JUL 7 2008
...STRONG STORMS WITH VERY HEAVY RAINFALL WILL SLOWLY MOVE EAST
ACROSS EASTERN ALLEN...MONROE...AND SOUTHERN CUMBERLAND COUNTIES...
AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
BROKEN LINE OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL ROUGHLY
ALIGNED FROM HOLLAND...IN ALLEN COUNTY...EASTWARD THROUGH
TOMPKINSVILLE.
CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE
EXPECTED WITH THESE STORMS.
JSD
Thunderstorm Wind, Monroe
- When
- July 7, 1:45 PM CST
- Where
- Monroe County, 2.66 mi SE of Hestand
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.620, -85.590
Trees were downed in several areas with damage to several outbuildings reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in North Dakota, July 7, 20083 injured · $1.5 million · EF3 · 3 events
- Tornadoes and Hail in North Dakota, July 7, 2008$877,000 · EF3 · 22 events
- Tornado and Damaging Winds in Wisconsin, July 7, 20081 death · 1 injured · $218,000 · EF1 · 14 events
- Lightning Strike in North Carolina, July 7, 20081 death · 4 injured · 1 event
- Hail and Damaging Winds in Georgia, July 7, 2008$3.5 million · 1 in hail · 8 events
- Flash Flooding and Damaging Winds in Iowa, July 7 to 8, 2008$580,000 · 61 kt wind · 39 events
- Hail in Nebraska, July 7, 2008$735,000 · 1 in hail · 8 events
- Flash Flood and Hail in Kansas, July 7, 2008$212,000 · 52 kt wind · 5 events
- Hail in Minnesota, July 7, 2008$220,000 · 1.75 in hail · 2 events
- Damaging Winds in Minnesota, July 7, 2008$88,000 · 61 kt wind · 9 events
- Flash Flooding and Hail in Virginia, July 7 to 8, 2008$16,000 · 1.75 in hail · 44 events
- Lightning Strike in Georgia, July 7, 2008$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112743.